Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 75, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 3, 2013, 4:28 PM EDT. It took effect at Aug 4, 2013, 1:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2013, 4:28 PM EDT (20:28 UTC)
- In effect from
- Aug 4, 2013, 1:00 AM EDT
- Expired
- Aug 5, 2013, 4:32 AM EDT
- In force
- 28 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
907 WHUS71 KBUF 032028 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 428 PM EDT SAT AUG 3 2013 LOZ042-043-040400- /O.NEW.KBUF.SC.Y.0075.130804T0500Z-130805T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 428 PM EDT SAT AUG 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SUNDAY TO 4 AM EDT MONDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-040400- /O.EXT.KBUF.SC.Y.0074.000000T0000Z-130805T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 428 PM EDT SAT AUG 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR/THOMAS
7 follow-up statements
503 WHUS71 KBUF 040241 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1041 PM EDT SAT AUG 3 2013 LOZ044-045-041100- /O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1041 PM EDT SAT AUG 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-041100- /O.CON.KBUF.SC.Y.0075.130804T0500Z-130805T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1041 PM EDT SAT AUG 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
615 WHUS71 KBUF 040828 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 428 AM EDT SUN AUG 4 2013 LOZ045-041630- /O.EXT.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 428 AM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-041630- /O.EXT.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 428 AM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-041630- /O.EXT.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 428 AM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-041630- /O.EXT.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 428 AM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
953 WHUS71 KBUF 041738 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 138 PM EDT SUN AUG 4 2013 LOZ045-050145- /O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 138 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-050145- /O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 138 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-050145- /O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 138 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-050145- /O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 138 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
796 WHUS71 KBUF 041942 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EDT SUN AUG 4 2013 LOZ045-050345- /O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 342 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-050345- /O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 342 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-050345- /O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 342 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-050345- /O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 342 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
185 WHUS71 KBUF 050242 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1042 PM EDT SUN AUG 4 2013 LOZ045-050345- /O.CAN.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1042 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS AND WILL CONTINUE TO SUBSIDE OVERNIGHT...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ042-050600- /O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1042 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-051000- /O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1042 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-051000- /O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1042 PM EDT SUN AUG 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
179 WHUS71 KBUF 050533 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 133 AM EDT MON AUG 5 2013 LOZ042-050645- /O.CAN.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 133 AM EDT MON AUG 5 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ LOZ043-051000- /O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 133 AM EDT MON AUG 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-051000- /O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 133 AM EDT MON AUG 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
150 WHUS71 KBUF 050832 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 432 AM EDT MON AUG 5 2013 LOZ043-050945- /O.CAN.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 432 AM EDT MON AUG 5 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA. $$ LOZ044-050945- /O.CAN.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 432 AM EDT MON AUG 5 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA. $$ APFFEL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 3:15 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 3, 3:15 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT SAT AUG 3 2013
.SYNOPSIS...
A POOL OF COLD AIR WILL SETTLE SOUTHWARD ACROSS THE REGION THROUGH
SUNDAY...WITH SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY ALONG THE
LEADING EDGE OF THIS COOLER AIR MASS. THERE WILL BE SOME CLEARING
SUNDAY NIGHT AS HIGH PRESSURE NOSES TOWARDS THE REGION FROM THE
CENTRAL GREAT LAKES...AND THIS CLEARING WILL ALLOW FOR A
UNSEASONABLY CHILLY NIGHT. TEMPERATURES WILL SLOWLY MODERATE MONDAY
AND TUESDAY WITH COMFORTABLE AND DRY CONDITIONS.
&&
.NEAR TERM /THROUGH SUNDAY/...
THIS AFTERNOON REGIONAL RADARS SHOW ISOLATED SHOWERS DRIFTING FROM
SOUTHERN CANADA ACROSS THE SAINT LAWRENCE VALLEY AND INTO THE NORTH
COUNTRY. ON WATER VAPOR IMAGERY A WEAK SHORTWAVE IS SEEN ADVANCING
JUST NORTH OF LAKE ONTARIO...WITH A MORE POTENT SHORTWAVE DROPPING
WEST OF JAMES BAY AND TOWARDS SOUTHEASTERN ONTARIO CANADA. A SERIES
OF WEAK SECONDARY TROUGHS ARE SEEN AT THE SURFACE...TIED TO THESE
SHORTWAVES.
FOR TONIGHT EXPECT THE BRIEF POP UP SHOWERS ACROSS THE NORTH COUNTRY
TO LARGELY DIMINISH WITH THE LOSS OF DAYTIME HEATING THIS EVENING.
SHOWERS WILL THEN BECOME MORE NUMEROUS LATER IN THE NIGHT AS THE
MORE POTENT SHORTWAVE DROPPING ACROSS ONTARIO CANADA NEARS...WITH A
COOLER POOL OF AIR ALOFT. AS THE COOLER AIR DROPS SOUTHWARD A FEW
SHOWERS WITHIN A SECONDARY SURFACE TROUGH...COUPLED WITH LIFT AHEAD
OF THE COOL POOL ARE POSSIBLE...FIRST ACROSS THE NORTH COUNTRY
TOWARDS THE SECOND HALF OF THE NIGHT...AND THEN ACROSS THE LAKE
ONTARIO REGION...DROPPING DEEPER INTO WNY THROUGH THE DAY TOMORROW.
WITH THE GREATEST MOISTURE FROM ROUGHLY THE GENESEE VALLEY EASTWARD
WILL FOCUS THE HIGHER CHANCE AND LOW LIKELY POPS HERE...WHILE
MAINTAINING JUST A LOW CHANCE POP ACROSS PORTIONS OF WNY.
THERE WILL ALSO BE A LITTLE INSTABILITY WITH SBCAPES OF 250 TO 500
J/KG AHEAD OF THE COLD POOL TOMORROW...AND A FEW RUMBLES OF THUNDER
ARE POSSIBLE ACROSS THE NORTHERN FINGER LAKES AND EASTERN LAKE
ONTARIO REGION.
AS THE SECONDARY SURFACE TROUGH SETTLES SOUTHWARD SOME CLEARING
BEHIND THE FEATURE WILL ALLOW FOR SOME BREAKS OF CLOUDS THROUGH THE
AFTERNOON HOURS...ESPECIALLY ACROSS THE NORTH COUNTRY AND PORTIONS
OF WESTERN NEW YORK. THE POTENTIAL FOR SHOWERS WILL REMAIN LONGEST
ACROSS AREAS SOUTH AND EAST OF LAKE ONTARIO WHERE A TRANSITION TO
POSSIBLE LAKE EFFECT SHOWERS IS POSSIBLE AS +7C AIR SETTLES ACROSS A
STILL WARM +22C LAKE.
TEMPERATURES TONIGHT WILL REMAIN BELOW NORMAL WITH LOWS DROPPING BACK
INTO THE 50S. ON SUNDAY A CHILLY DAY IS EXPECTED WITH MANY AREAS NOT
BREAKING THE 70 DEGREE MARK. A BRISK WIND SUNDAY AFTERNOON COUPLED
WITH THE CLEARING WILL GIVE ANOTHER FALLISH FEEL TO THE DAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUNDAY EVENING THE MID LEVEL TROUGH WILL BE SITUATED ACROSS QUEBEC
AND NORTHERN NEW ENGLAND...WITH ONE LAST WEAK LOW LEVEL TROUGH
CROSSING NORTHERN NEW YORK. THE TAIL END OF THIS TROUGH MAY CLIP THE
EASTERN LAKE ONTARIO REGION AND AREAS SOUTHEAST OF LAKE ONTARIO.
THIS MAY PRODUCE A FEW MORE SCATTERED SHOWERS EAST AND SOUTHEAST OF
LAKE ONTARIO INTO THE EVENING WITH SOME HELP FROM LAKE MOISTURE AND
INSTABILITY GIVEN THE CHILLY TEMPERATURES ALOFT.
OVERNIGHT HIGH PRESSURE WILL BUILD FROM THE WESTERN LAKES INTO THE
OHIO VALLEY AND LOWER LAKES. INCREASING DRYING AND SUBSIDENCE ALONG
WITH THE EXIT OF BETTER SYNOPTIC SCALE SUPPORT SHOULD BRING AN END
TO ANY LAKE ENHANCED SHOWERS OVERNIGHT. EXPECT AT LEAST PARTIAL
CLEARING OUTSIDE OF ANY LINGERING LAKE EFFECT CLOUDS SOUTHEAST OF
LAKE ONTARIO. THIS SHOULD PROVIDE DECENT RADIATIONAL COOLING
CONDITIONS WITH DIMINISHING WINDS AND A COOL AIRMASS IN PLACE.
EXPECT LOWS IN THE LOW TO MID 50S ON THE LAKE PLAINS WITH 40S ACROSS
THE COOLER AREAS INLAND FROM THE LAKE PLAINS. SOME OF THE COOLEST
SOUTHERN TIER VALLEYS AND TUG HILL REGION MAY MAKE ANOTHER RUN AT
39-40 DEGREES. THE COOL TEMPS COUPLED WITH WARM RIVER WATERS IN THE
SOUTHERN TIER WILL BRING VALLEY FOG...PARTICULARLY ACROSS THE UPPER
ALLEGHENY AND UPPER GENESEE DRAINAGES.
MONDAY HIGH PRESSURE WILL DRIFT SLOWLY ACROSS THE AREA AND PROVIDE
DRY WEATHER AND A GOOD AMOUNT OF SUNSHINE OUTSIDE OF ANY DIURNAL
CUMULUS. 850MB TEMPS BEGIN TO RECOVER SOME TO THE +8C TO +10C RANGE
BY LATE IN THE DAY...SUPPORTING HIGHS IN THE MID 70S ACROSS LOWER
ELEVATIONS AND AROUND 70 ACROSS HIGHER TERRAIN.
HIGH PRESSURE WILL STILL BE CLOSE ENOUGH MONDAY NIGHT TO PROVIDE
GOOD RADIATIONAL COOLING...AT LEAST FOR THE FIRST HALF OF THE NIGHT.
AS THE HIGH DRIFTS TO THE EASTERN SEABOARD BY TUESDAY MORNING
SOUTHERLY RETURN FLOW WILL BEGIN...WHICH SHOULD KEEP LOWS A FEW
DEGREES ABOVE SUNDAY NIGHT. AFTER A MAINLY CLEAR EVENING EXPECT A
MODEST INCREASE IN HIGH CLOUDS OVERNIGHT AS WARM ADVECTION ALOFT
INCREASES.
ON TUESDAY SOUTHERLY RETURN FLOW WILL INCREASE...BRINGING MODERATING
TEMPERATURES AND A LITTLE MORE MOISTURE INTO PLAY. MODEL GUIDANCE
CONTINUES TO SHOW A WEAK MID LEVEL TROUGH DRIFTING EAST INTO THE MID
ATLANTIC STATES...AND SOME MODELS INCLUDING THE NEW 12Z GFS BRING
ENOUGH MOISTURE AND ASCENT NORTHWARD TO SUPPORT A LOW CHANCE OF
SHOWERS ACROSS SOME PARTS OF THE AREA. IT APPEARS THE BETTER FORCING
AND DEEPER MOISTURE WILL REMAIN ACROSS PA AND THE MID ATLANTIC
STATES...SO FOR NOW WILL CONTINUE WITH AN OPTIMISTIC FORECAST AND
JUST BRING SOME INCREASE IN CLOUDS AND HOLD OFF ON ANY SHOWER
MENTION.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE PATTERN WILL BECOME MORE ACTIVE AGAIN WEDNESDAY AND THURSDAY AS
AN UNSEASONABLY STRONG MID LEVEL CLOSED LOW SPINS OVER CENTRAL
CANADA AND DIRECTS SHORTWAVE ENERGY EAST ACROSS THE GREAT LAKES
REGION. ON WEDNESDAY A WEAK LEAD MID LEVEL SHORTWAVE AND LOW LEVEL
WIND SHIFT/CONVERGENCE ZONE IS FORECAST TO MOVE EAST ACROSS THE
GREAT LAKES. THIS WILL COMBINE WITH INCREASING MOISTURE AND
INSTABILITY TO SUPPORT AT LEAST A FEW SCATTERED SHOWERS AND STORMS
PARTICULARLY DURING PEAK HEATING.
MOST MEDIUM RANGE GUIDANCE INCLUDING THE GFS AND ECMWF THEN BRING A
MORE SIGNIFICANT RAIN CHANCE INTO THE AREA LATER WEDNESDAY NIGHT OR
THURSDAY...WITH EXPECTED DIFFERENCES IN TIMING AND AMPLITUDE
DETAILS. THE 12Z GFS IS LIKELY SUFFERING FROM GRIDSCALE CONVECTIVE
FEEDBACK SO THE SMALL SURFACE WAVE WITH HEAVY RAINFALL AMOUNTS ON
THURSDAY IS SOMEWHAT QUESTIONABLE. FOR NOW GIVEN THE TIMING
DIFFERENCES AND INHERENT UNCERTAINTY AT THIS TIME RANGE WILL STICK
WITH HIGH CHANCE POPS FOR BOTH WEDNESDAY NIGHT AND THURSDAY.
TEMPERATURES WILL RISE TO NEAR OR EVEN A LITTLE ABOVE AVERAGE AGAIN
BY MIDWEEK AND HUMIDITY WILL ALSO BE ON THE RISE.
BY FRIDAY AND SATURDAY THE MID LEVEL CLOSED LOW WILL BEGIN TO SWING
EAST ACROSS CANADA...WITH A BROAD TROUGH BECOMING ESTABLISHED ACROSS
THE GREAT LAKES AGAIN BY NEXT WEEKEND. THIS WILL LIKELY BRING
TEMPERATURES BACK TO BELOW AVERAGE AGAIN BY THE END OF THE PERIOD.
THE LEADING EDGE OF THE COOLER AIRMASS WILL BE ACCOMPANIED BY A
DECENT COLD FRONT...BUT UPPER LEVEL SUPPORT AND MOISTURE APPEAR
LACKING SO FOR NOW WILL KEEP THIS PERIOD DRY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. A FEW
SHOWERS ARE POSSIBLE ACROSS THE NORTH COUNTRY AND INTO THE SAINT
LAWRENCE VALLEY LATER THIS AFTERNOON AS AN UPPER LEVEL SHORTWAVE
NEARS...BUT THE MORE LIKELY TIME FRAME FOR SHOWERS WILL BE ALONG A
WEAK SECONDARY TROUGH THAT WILL DROP SOUTHWARD BEHIND THIS UPPER
LEVEL SHORTWAVE LATER TONIGHT. WILL PLACE LIGHT SHOWERS INTO THE
WATERTOWN TAF...WHILE HOLDING ONTO A VCSH ACROSS KROC/KIAG/KBUF
WHERE ACTIVITY WILL BE LESS LIKELY...AND BRIEFER. A BRIEF PERIOD OF
MVFR CIGS ARE POSSIBLE BEHIND THE SECONDARY TROUGH TOWARDS MORNING
TOMORROW...OTHERWISE VFR FLIGHT CONDITIONS ARE EXPECTED.
OUTLOOK...
SUNDAY AFTERNOON AND NIGHT...MAINLY VFR. SOME MVFR CIGS DEVELOPING
EAST OF ROCHESTER AND SOUTH OF WATERTOWN SUNDAY NIGHT.
MONDAY AND TUESDAY...VFR.
WEDNESDAY AND THURSDAY...MVFR/VFR WITH A CHANCE OF
SHOWERS/THUNDERSTORMS.
&&
.MARINE...
WILL CONTINUE THE SMALL CRAFT ADVISORIES ON THE EASTERN END OF LAKE
ONTARIO THIS AFTERNOON AND TONIGHT WITH WINDS IN THE 15 TO 20 KNOT
RANGE. WE WILL ALSO HOIST ADDITIONAL SMALL CRAFTS FOR THE WESTERN
END OF THE LAKE THROUGH THE LATER OVERNIGHT TIME FRAME AS WESTERLY
WIND START TO PRODUCE WAVES IN THE 4 FOOT RANGE ALONG THE SOUTHERN
SHORELINE.
THOUGH A BRIEF PERIOD OF NON SCA CONDITIONS ARE LIKELY TOMORROW
MORNING...WILL CONTINUE THE SMALL CRAFTS THROUGH SUNDAY NIGHT AS
WINDS AND WAVES INCREASE THROUGH THE DAY SUNDAY WITH ANOTHER SHOT OF
MUCH COLDER AIR ACROSS THE LAKES.
ON LAKE ERIE THE SHORTER FETCH OF THE NORTHWEST WINDS WILL LIKELY
NOT BRING SMALL CRAFT ADVISORY CONDITIONS TO THE LAKE SUNDAY.
WITH THE COLD AIR ALOFT WATER SPOUTS WILL BE POSSIBLE LATER TONIGHT
AND THROUGH THE DAY SUNDAY ON LAKE ONTARIO.
HIGH PRESSURE WILL THEN NOSE TOWARDS THE REGION LATER SUNDAY NIGHT
AND INTO THE BEGINNING OF NEXT WEEK BRINGING A PERIOD OF NON SCA LEVEL
CONDITIONS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 4 AM EDT MONDAY FOR
LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LOZ044-045.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Aug 3, 5:11 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 511 AM EDT SAT AUG 3 2013 NYZ001>008-010>014-019>021-085-040915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 511 AM EDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-040915- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 511 AM EDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF WATERSPOUTS...MAINLY LATE TONIGHT AS COOLER AIR ALOFT BUILDS ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF WATERSPOUTS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-040915- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 511 AM EDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:34 AM EDT | Special Marine Warning | BUF | 116 min | |
| Aug 3, 9:29 AM EDT | Special Marine Warning | BUF | 3 hr | |
| Aug 3, 11:10 AM EDT | Small Craft Advisory | BUF | 41 hr |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.